Muscular Atrophy caused by Prednisone used to treat IMHA

  
Chance *RIP*- 1/12/08 - 2/15/13

I like to jump- gates..
 
 
Barked: Thu Jan 17, '13 7:57pm PST 
Chance was diagnosed with Immune Mediated Hemolytic Anemia (IMHA) just shy of his 5th Bday. His count was at 9 when diagnosed (almost an Anemic Shock). He was treated with high dose meds and went through a live blood tranfussion with an exact match Boxer. His levels over the following weeks went up to 34. But then recently dropped back down to 31. He is on high dose Prednizone, IMURAN (azathioprine), Prilosec. Recently he's developed Muscular Atrophy from the meds.
We have now taken away the IMURAN (azathioprine) and replaced it with Cyclosporine. The vet said they've seen better results with this combination. We've added protein to his diet (eggs) to help with this and are hoping next weeks bloodwork will show the levels have risen again so we can slowly lower the meds. Has anyone else experienced this and if so, what did you use to help the atrophy. I feel like we are trying to fix one problem but causing more problems.cry